MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE; TROUSERS, ANTI-SHOCK

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE; TROUSERS, ANTI-SHOCK
Model Number 7210423
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during use in a left shoulder arthroscopic bony bankart labral repair, when the dr.Was using the accu-pass suture shuttle, the metal shaft broke off of the plastic handle.It is unknown if there was a delay or if a backup device was available and how the issue was resolved.X-ray completed to ensure no pieces were in the patient.
 
Additional Manufacturer Narrative
H10: the information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.Per review of all available information, the device breakage took place between the metal shaft and the plastic handle which may require the surgeon to remove the shaft manually by hand and/or with the use of another instrument.This event is unlikely to cause or contribute to serious injury or death.Additionally, x-rays were performed as part of standard process and confirmed no piece was left in the patient.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE
Common Device Name
TROUSERS, ANTI-SHOCK
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13497934
Report Number1219602-2022-00188
Device Sequence Number19964451
Product Code LHX
UDI-Device Identifier03596010534446
UDI-Public03596010534446
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2024
Device Model Number7210423
Device Catalogue Number7210423
Device Lot Number2077147
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer02/15/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age17 YR
Patient SexMale
Patient Weight104 KG